Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 20, 2003, 7:27 PM CDT for Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 20, 2003, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS54 KMEG 210027
SVRMEM
MSC095-210100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT SUN APR 20 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 800 PM CDT.
* AT 724 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
NETTLETON...MOVING EAST AT 45 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE...
AMORY...
HATLEY...
SMITHVILLE...
.DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL ARE POSSIBLE WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3399 8821 3408 8821 3409 8868 3396 8866
3395 8858What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:00 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 20, 3:00 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN APR 20 2003 RADAR CURRENTLY SHOWING SHOWERS AND THUNDERSTORMS POPPING UP OVER THE CWA. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP INTO A SOLID LINE AHEAD OF THE FRONT. EXPECT FRONT TO PASS THROUGH MOST OF THE CWA DURING THE EVENING HOURS. WILL PUT THE HIGHEST POPS IN THE TUPELO AREA TONIGHT. WILL LEAVE NORTHWEST ZONES DRY. ALL OF THE PRECIPITATION SHOULD BE OUT OF THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA DURING THE DAY. TEMPERATURES WILL BE COOL AND DRY UNTIL THE HIGH MOVES EAST OF THE CWA ON WEDNESDAY. THE NEXT LOW PRESSURE SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT. LOOKS LIKE PRECIPITATION WILL BEGIN AFTER MIDNIGHT WEDNESDAY NIGHT. THE LOW PRESSURE CENTER MOVES OVER THE CWA THURSDAY AND THURSDAY NIGHT KEEPING CHANCES FOR RAIN HIGH. THERE MAY BE A BREAK IN THE ACTION ON FRIDAY BEFORE THE UPPER LEVEL TROUGH WITH THE SYSTEM MOVES THROUGH FRIDAY NIGHT. WILL KEEP PRECIP IN THE FORECAST. HIGH PRESSURE RETURNS ON SATURDAY. NEXT WEEKEND IS LOOKING TO BE DRY WITH TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. PRELIMINARY NUMBERS MEM 55/72 50/72 50 30000 MKL 51/70 42/69 42 30000 JBR 50/71 45/70 45 10000 TUP 57/73 47/72 47 61000 .MEG...NONE. KRS
Hazardous weather outlook, Apr 20, 3:04 PM CDT, 4 hours 23 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE MID SOUTH TONIGHT. THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9 PM...ENDING FROM THE NORTHWEST WITH PASSAGE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...INCLUDING MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Apr 20, 3:16 PM CDT, 4 hours 11 minutes before
TNZ089-202030- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEAST MEMPHIS AT 316 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND WIND GUSTS IN EXCESS OF 70 MPH. THIS STORM WILL ARRIVE IN FAYETTE COUNTY AROUND 333 PM CDT. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 20, 4:05 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.Local storm report, Apr 20, 4:43 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.
0413 PM 2N LA GRANGE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY FAYETTE
COUNTY SHERIFFS OFFICE.
0427 PM BRAZIL TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY SPOTTER.
0433 PM TRENTON TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY GIBSON COUNTY
EMA.
0441 PM OAKLAND TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY SPOTTER.Special weather statement, Apr 20, 6:32 PM CDT, 55 minutes before
TNZ048-202345- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 632 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF RIPLEY AT 632 PM CDT...MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DAMAGING WINDS. PEOPLE IN LAUDERDALE COUNTY...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 20, 7:05 PM CDT, 22 minutes before
TNZ019-051-210015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROCKETT AND DYER COUNTIES. A THUNDERSTORM CAPABLE OF PRODUCING A TORNAOD WAS LOCATED NEAR DOUBLE BRIDGES AT 705 PM CDT...MOVING NORTHEAST AT 50 MPH. PEOPLE IN CROCKETT AND DYER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 20, 7:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0330 PM MEMPHIS TN WIND DAMAGE
04/20/03 SHELBY ROOF BLOWN OFF BUILDING
AND GAS LINES BLOWN OFF
OVERHEAD HEATERS AT 5837
DISTRIBUTION DRIVE IN THE
HICKORY HILL AREA.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.
0413 PM 2N LA GRANGE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY FAYETTE
COUNTY SHERIFFS OFFICE.
0427 PM BRAZIL TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY SPOTTER.
0433 PM TRENTON TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY GIBSON COUNTY
EMA.
0433 PM TRENTON TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY SPOTTER.
0440 PM OAKLAND TN 1.75 INCH HAIL
04/20/03 FAYETTE TWO TREES DOWN. REPORTED
BY PUBLIC.
0441 PM OAKLAND TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY SPOTTER.
0442 PM OAKLAND TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY SPOTTER.
0503 PM ROSE CREEK TN WIND DAMAGE
04/20/03 MCNAIRY TREES DOWN. REPORTED BY
SPOTTER.
0503 PM ROSE CREEK TN WIND DAMAGE
04/20/03 MCNAIRY TREES DOWN. REPORTED BY
SPOTTER.
0525 PM SELMAR TN 0.75 INCH HAIL
04/20/03 MCNAIRY REPORTED BY HAM RADIO
OPERATOR.
0530 PM BUENA VISTA TN 1.75 INCH HAIL
04/20/03 CARROLL REPORTED BY SPOTTER ON
HWY 114 SOUTH.
0535 PM ADAMSVILLE TN WIND DAMAGE
04/20/03 MCNAIRY TREES DOWN. REPORTED BY
WEATHER SERVICE EMPLOYEE.
0545 PM SAVANNAH TN 0.75 INCH HAIL
04/20/03 HARDIN REPORTED BY SPOTTER.
0545 PM SAVANNAH TN WIND DAMAGE
04/20/03 HARDIN LARGE PIECES OF ROOF
BLOWN OFF A MEDICAL
BUILDING. REPORTED BY
WEATHER SERVICE
EMPLOYEE.
0545 PM HOLLOW ROCK TN 1.75 INCH HAIL
04/20/03 CARROLL REPORTED BY SPOTTER ON
HWY 114 NORTH.
0555 PM AR 1.75 INCH HAIL
04/20/03 CRITTENDEN IN NORTHEAST PART OF THE
COUNTY REPORTED BY
CRITTENDEN COUNTY
SHERIFFS OFFICE.
0635 PM BURLISON TN 0.75 INCH HAIL
04/20/03 TIPTON REPORTED BY HAM RADIO
OPERATOR AND SPOTTER.
0635 PM GILT EDGE TN 0.75 INCH HAIL
04/20/03 TIPTON REPORTED BY HAM RADIO
OPERATOR AND SPOTTER.Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.